Oklahoma, 2015

Tornadoes and Hail in Oklahoma, April 8 to 9, 2015

April 8 to 9, 2015 · NWS OUN · 25 events in 7 counties and zones

A warm front/dryline triple point was present across far northwestern Oklahoma during the daylight hours. As a weak shortwave moved across the Southern Plains, strong flow aloft overspread the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A warm front/dryline triple point was present across far northwestern Oklahoma during the daylight hours. As a weak shortwave moved across the Southern Plains, strong flow aloft overspread the region. Daytime heating and the influence of the upper wave lifted the cap, allowing for scattered severe thunderstorm development.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 8, 1:40 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 8, 1:40 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT WED APR 8 2015

.DISCUSSION...
THE MAIN CONCERNS THIS FORECAST WILL CENTER AROUND SEVERE WEATHER
POTENTIAL ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS LATE TODAY
THROUGH TONIGHT...AND A CONTINUED RISK OF SEVERE WEATHER ALONG
WITH HEIGHTENED WILDFIRE POTENTIAL TOMORROW.

WIDESPREAD MID LEVEL CLOUDINESS CONTINUES EARLY THIS AFTERNOON IN
ASSOCIATION WITH LIFT SUPPLIED BY AN UPPER WAVE EARLIER TODAY.
THIS HAS LIMITED HEATING TO SOME DEGREE SOUTH OF A NEARLY
STATIONARY FRONTAL BOUNDARY EXTENDING FROM NEAR ARNETT TO
CHEROKEE. HOWEVER...WITH STRONG SOUTHERLY FLOW...AND SPORADIC
SHOWER ACTIVITY...MOISTURE APPEARS TO BE INCREASING SOUTH OF THIS
BOUNDARY ACROSS PORTIONS OF NORTH CENTRAL AND NORTHWESTERN
OKLAHOMA. THIS FRONT...ALONG WITH A DRYLINE ACROSS FAR WESTERN
OKLAHOMA INTO THE TEXAS PANHANDLE...WILL BE THE FOCUS OF INITIAL
THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON THROUGH THIS
EVENING.

DESPITE SLOW WARMING ACROSS MUCH OF THE WARM SECTOR...AMPLE
MOISTURE AND A STOUT CAPPING INVERSION...ALONG WITH STEEP MID
LEVEL LAPSE RATES HAVE LED TO SUBSTANTIAL INSTABILITY ACROSS MUCH
OF THE REGION. AS A POTENT MID LEVEL JET OVERSPREADS THE REGION
THROUGH THE REMAINDER OF TODAY AND TONIGHT...WIND SHEAR WILL BE ON
THE RISE. THESE PARAMETERS WILL BE MORE THAN FAVORABLE FOR A
SUPERCELLULAR STORM MODE...WITH POTENTIAL FOR VERY LARGE HAIL AND
DAMAGING WINDS WITH ANY STORM. IN ADDITION...A NOTED TORNADO
THREAT WILL EXIST...ESPECIALLY NEARER THE STALLED FRONTAL BOUNDARY
OVER NORTHERN OKLAHOMA TOWARD SUNSET AS LOW LEVEL WIND SHEAR
INCREASES. THIS IS CERTAINLY THE AREA WITH THE HIGHEST CONFIDENCE
IN STORM COVERAGE.

FURTHER SOUTH...STORM INITIATION WILL LARGELY BE DRIVEN BY MIXING
ALONG THE DRYLINE. STORMS MAY INITIALLY BE RATHER HIGH BASED...BUT
CLOUD BASES SHOULD LOWER AS STORMS MOVE INTO THE MOISTURE RICH
ENVIRONMENT EAST OF THE DRYLINE. HIGH RES MODELS DEPICT STORMS MAY
STRUGGLE TO PERSIST WITHIN A STRONGLY CAPPED ENVIRONMENT OVER
CENTRAL AND SOUTHERN OKLAHOMA EAST OF THE DRYLINE...BUT A THREAT
OF AT LEAST ISOLATED SUPERCELL STORMS WILL EXIST INTO THIS EVENING
AND EARLY TONIGHT. WHILE SOME TORNADO POTENTIAL WILL STILL EXIST
WITH ANY STORM THAT CAN MOVE INTO CENTRAL OR SOUTHERN OKLAHOMA
THIS EVENING/OVERNIGHT...THE MORE SUPPORTIVE ENVIRONMENT WILL
REMAIN ALONG AND NORTH OF A STILLWATER TO CLINTON LINE...NEAR THE
AFOREMENTIONED STATIONARY FRONT.

OVERNIGHT...ADDITIONAL STORMS MAY DEVELOP AS MORE UPPER LEVEL
ENERGY OVERSPREADS THE SOUTHERN AND CENTRAL PLAINS. THE SEVERE
THREAT MAY PERSIST WITH THESE STORMS THROUGH AROUND
MIDNIGHT...THOUGH THE PRIMARY HAZARDS WILL LIKELY TRANSITION TO
MORE OF A HAIL AND WIND THREAT AS THE BOUNDARY LAYER GRADUALLY
STABILIZES.

A STRONG FRONT WILL SWEEP THROUGH OKLAHOMA AND NORTH TEXAS
OVERNIGHT TONIGHT INTO TOMORROW. ELEVATED WILDFIRE POTENTIAL WILL
EXIST IN THE BREEZY WARM POST-FRONTAL AIRMASS ACROSS WESTERN
OKLAHOMA THURSDAY AFTERNOON. A RISK OF SEVERE STORMS WILL ALSO
EXIST AHEAD OF THE FRONT OVER MAINLY SOUTHEASTERN OKLAHOMA. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS.

A BRIEF RESPITE IN SHOWERS/STORMS LOOKS TO TAKE PLACE
FRIDAY...BUT AN ACTIVE PATTERN WILL BECOME REESTABLISHED BY
SATURDAY AS SEVERAL UPPER TROUGHS ROLL ACROSS THE SOUTHERN AND
CENTRAL PLAINS IN A MOIST AND UNSTABLE ENVIRONMENT. SOME SEVERE
POTENTIAL WILL LIKELY EXIST ON CERTAIN DAYS NEXT WEEK...BUT MODELS
REMAIN TOO INCONSISTENT TO POINT TO ANY PARTICULAR DAYS.

AUSTIN

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  78  46  70 /  40  10  10  10
HOBART OK         61  78  45  71 /  20  10  10  10
WICHITA FALLS TX  66  84  50  72 /  30  10  10  10
GAGE OK           53  71  40  72 /  10   0   0   0
PONCA CITY OK     60  74  41  70 /  60  10  10   0
DURANT OK         66  77  51  72 /  30  40  40  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/84
Hazardous weather outlook, Apr 8, 11:04 AM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1204 PM CDT WED APR 8 2015

OKZ004>048-050>052-TXZ083>090-091015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1204 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS A SMALL PART OF NORTH CENTRAL OKLAHOMA. THE REST
OF NORTHERN...WESTERN AND CENTRAL OKLAHOMA AND NORTH TEXAS ARE IN
AN ENHANCED TO SLIGHT RISK AREA. TORNADOES ARE POSSIBLE.

LOCATION...
AREAS ALONG AND EAST OF WAKITA AND ENID AND NORTH OF ENID AND RED ROCK
ARE IN THE MODERATE RISK AREA.

AREAS EAST OF WOODWARD AND CLINTON...AND GENERALLY NORTH OF
CLINTON AND OKLAHOMA CITY ARE IN THE ENHANCED RISK.  THE SLIGHT RISK COVERS
NORTH TEXAS AND THE REST OF CENTRAL AND WESTERN OKLAHOMA TO THE NORTHWEST
OF HOLDENVILLE AND ARDMORE.

TIMING...
4 PM TO MIDNIGHT

IMPACTS...
HAIL TO TENNIS BALL SIZE...WIND GUSTS TO 70 MPH AND A FEW
TORNADOES.

DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL MOVE ACROSS CENTRAL
AND EASTERN OKLAHOMA DURING THE EARLY TO MID AFTERNOON.  SMALL HAIL
AND OCCASIONAL LIGHTNING ARE POSSIBLE WITH SOME OF THE STORMS.

BY LATE AFTERNOON...ISOLATED THUNDERSTORMS WILL FORM ALONG A DRYLINE IN
FAR WESTERN OKLAHOMA AND ADJACENT AREAS OF NORTH TEXAS.  OTHER STORMS ARE
EXPECTED TO DEVELOP IN FAR NORTHERN OKLAHOMA NEAR A WARM FRONT.  STORMS THAT DEVELOP
WILL LIKELY BECOME SEVERE AND MOVE NORTHEAST AROUND 25 MPH.
MODERATE TO STRONG CAPE AND INCREASING DEEP LAYER SHEAR WILL SUPPORT
THE DEVELOPMENT OF VERY LARGE HAIL AND DAMAGING WINDS.  BY EARLY EVENING...
LOW LEVEL WIND SHEAR WILL INCREASE WITH THE DEVELOPMENT OF A LOW LEVEL JET.
THIS WILL INCREASE THE CHANCE OF TORNADOES...ESPECIALLY IN NORTH CENTRAL
OKLAHOMA.  STORMS THAT FORM IN WESTERN OKLAHOMA WILL APPROACH CENTRAL
AND SOUTHERN OKLAHOMA AFTER 8 PM.

BY MIDNIGHT...STORM INTENSITY WILL GRADUALLY DECREASE AND STORMS SHOULD MOVE
NORTH AND EAST OF THE AREA.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
NORTHERN AND CENTRAL OKLAHOMA SHOULD PREPARE FOR SEVERE WEATHER
OPERATIONS LATE THIS AFTERNOON AND EVENING.

.FIRE WEATHER...
THERE IS A RED FLAG WARNING FOR THIS AFTERNOON AND EARLY EVENING
IN WESTERN OKLAHOMA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A COLD FRONT WILL MOVE INTO SOUTHEAST OKLAHOMA THURSDAY AFTERNOON
WITH FAVORABLE MOISTURE AND UPPER LEVEL SUPPORT FOR THUNDERSTORMS.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS EAST OF DURANT AND
ATOKA. A CHANCE OF THUNDERSTORMS CONTINUES UNTIL TUESDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Apr 8, 9:53 AM CST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1053 AM CDT WED APR 8 2015

OKZ021-022-033>038-TXZ083>089-081615-
HARMON OK-COMANCHE OK-GREER OK-BECKHAM OK-TILLMAN OK-KIOWA OK-
JACKSON OK-WASHITA OK-WILBARGER TX-KNOX TX-ARCHER TX-BAYLOR TX-
HARDEMAN TX-WICHITA TX-FOARD TX-
1053 AM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARMON...NORTHWESTERN
COMANCHE...GREER...SOUTHEASTERN BECKHAM...TILLMAN...KIOWA...
JACKSON...WASHITA...WILBARGER...KNOX...WESTERN ARCHER...BAYLOR...
HARDEMAN...WESTERN WICHITA AND EASTERN FOARD COUNTIES UNTIL 1115 AM
CDT...

AT 1049 AM CDT...SCATTERED SHOWERS AND SOME THUNDERSTORMS WERE
LOCATED FROM NEAR CLINTON... TO ALTUS OKLAHOMA... TO NEAR QUANAH AND
SEYMOUR TEXAS...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3340 9986 3510 9981 3547 9881 3546 9871
      3341 9874
TIME...MOT...LOC 1549Z 229DEG 31KT 3516 9935 3376 9944
Special weather statement, Apr 8, 10:16 AM CST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1116 AM CDT WED APR 8 2015

OKZ015>018-021>024-027-033>038-044-TXZ083>088-090-081715-
HARMON OK-COMANCHE OK-GREER OK-CANADIAN OK-GRADY OK-COTTON OK-
CADDO OK-CUSTER OK-BLAINE OK-KINGFISHER OK-KIOWA OK-BECKHAM OK-
TILLMAN OK-DEWEY OK-JACKSON OK-WASHITA OK-CLAY TX-WILBARGER TX-
BAYLOR TX-WICHITA TX-FOARD TX-KNOX TX-HARDEMAN TX-
1116 AM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON...COMANCHE...
GREER...WESTERN CANADIAN...NORTHWESTERN GRADY...COTTON...CADDO...
EASTERN CUSTER...BLAINE...WESTERN KINGFISHER...KIOWA...SOUTHEASTERN
BECKHAM...TILLMAN...SOUTHEASTERN DEWEY...JACKSON...WASHITA...
NORTHWESTERN CLAY...WILBARGER...NORTHWESTERN BAYLOR...WICHITA...
SOUTHEASTERN FOARD...NORTHEASTERN KNOX AND SOUTHEASTERN HARDEMAN
COUNTIES UNTIL 1215 PM CDT...

AT 1113 AM CDT...SCATTERED SHOWERS AND SOME THUNDERSTORMS WERE ALONG
A LINE EXTENDING FROM 5 MILES SOUTHEAST OF ARAPAHO TO NEAR CLINTON
AND ALTUS OKLAHOMA... TO NEAR VERNON... TO 10 MILES NORTHWEST OF
LAKE KEMP TEXAS...MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...

LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...LAWTON...ALTUS...VERNON...BURKBURNETT...
WEATHERFORD...CLINTON...HOBART...SHEPPARD AFB...ANADARKO...IOWA
PARK...WATONGA...FREDERICK...ELECTRA...MANGUM...CORDELL...WALTERS...
CACHE...HINTON AND GRANITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3524 9969 3582 9873 3617 9803 3617 9798
      3395 9822 3372 9973
TIME...MOT...LOC 1613Z 226DEG 42KT 3554 9888 3383 9936
Special weather statement, Apr 8, 12:47 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
147 PM CDT WED APR 8 2015

OKZ008-081900-
KAY OK-
147 PM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KAY COUNTY UNTIL 200
PM CDT...

AT 143 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF KAW CITY...MOVING NORTHEAST AT 60 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3680 9675 3675 9687 3675 9689 3674 9690
      3671 9698 3686 9712 3700 9697 3700 9675
TIME...MOT...LOC 1843Z 233DEG 54KT 3686 9690
Special weather statement, Apr 8, 2:51 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
351 PM CDT WED APR 8 2015

OKZ009-014-082130-
ROGER MILLS OK-ELLIS OK-
351 PM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROGER MILLS AND SOUTH
CENTRAL ELLIS COUNTIES UNTIL 430 PM CDT...

AT 348 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
ALLISON TEXAS... AND WAS MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
REYDON...STRONG CITY...ROLL...CRAWFORD AND DURHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3586 10000 3602 9974 3567 9951 3556 10000
TIME...MOT...LOC 2048Z 236DEG 37KT 3562 10020

AUSTIN

The radar

The Vance AFB radar (KVNX), 99 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

19 hail, 4 thunderstorm wind, 2 tornado. Local standard time, as filed.

Hail, Woodward

When
April 8, 3:15 PM CST
Where
Woodward County, 4.29 mi NNW of Mooreland Arpt
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
36.540, -99.210

No damage reports.

Hail, Woods

When
April 8, 3:24 PM CST
Where
Woods County, Freedom
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
36.770, -99.110

No damage reports.

Hail, Ellis

When
April 8, 4:55 PM CST
Where
Ellis County, 11.55 mi SE of Harmon
Measured
1.75 in hail
Reported by
Public
Coordinates
36.020, -99.430

Time estimated from radar. No damage reports.

Hail, Dewey

When
April 8, 5:20 PM CST
Where
Dewey County, 6.95 mi SE of Vici
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.090, -99.200

No damage reports.

Hail, Dewey

When
April 8, 5:50 PM CST
Where
Dewey County, 0.56 mi E of Cestos
Measured
1 in hail
Reported by
Public
Coordinates
36.140, -99.080

No damage reports.

Hail, Beckham

When
April 8, 6:38 PM CST
Where
Beckham County, 6.12 mi SW of Sweetwater
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.360, -99.990

No damage reports.

Hail, Roger Mills

When
April 8, 6:47 PM CST
Where
Roger Mills County, 1.38 mi N of Sweetwater
Measured
1 in hail
Reported by
Public
Coordinates
35.440, -99.910

No damage reports.

Hail, Beckham

When
April 8, 6:47 PM CST
Where
Beckham County, 6.12 mi SW of Sweetwater
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
35.360, -99.990

No damage reports.

Hail, Roger Mills

When
April 8, 7:05 PM CST
Where
Roger Mills County, Dempsey
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
35.510, -99.820

No damage reports.

Hail, Roger Mills

When
April 8, 7:05 PM CST
Where
Roger Mills County, 0.69 mi N of Dempsey
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
35.520, -99.820

Reports of many broken car windows.

Thunderstorm Wind, Roger Mills

When
April 8, 7:07 PM CST
Where
Roger Mills County, 0.69 mi S of Dempsey
Measured
53 kt (61 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.500, -99.820

Location 3N of Grimes. No damage reports.

Thunderstorm Wind, Roger Mills

When
April 8, 7:20 PM CST
Where
Roger Mills County, 6.82 mi NNE of Berlin
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.540, -99.580

No damage reports.

Hail, Roger Mills

When
April 8, 7:21 PM CST
Where
Roger Mills County, Cheyenne
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.610, -99.670

No damage reports.

Hail, Roger Mills

When
April 8, 7:25 PM CST
Where
Roger Mills County, 3.45 mi S of Cheyenne
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
35.560, -99.670

No damage reports.

Hail, Roger Mills

When
April 8, 7:27 PM CST
Where
Roger Mills County, 4.3 mi SSE of Strong City
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
35.610, -99.580

No damage reports.

Thunderstorm Wind, Roger Mills

When
April 8, 7:27 PM CST
Where
Roger Mills County, 4.3 mi SSE of Strong City
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.610, -99.580

No damage reports.

Hail, Roger Mills

When
April 8, 7:40 PM CST
Where
Roger Mills County, 2.07 mi N of Hammon
Measured
3 in hail
Reported by
Amateur Radio
Coordinates
35.660, -99.380

No damage reports.

Hail, Custer

When
April 8, 7:54 PM CST
Where
Custer County, 7.6 mi S of Moorewood
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.630, -99.350

No damage reports.

Hail, Roger Mills

When
April 8, 7:56 PM CST
Where
Roger Mills County, 3.45 mi N of Hammon
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.680, -99.380

No damage reports.

Tornado, Custer

When
April 8, 7:58 PM CST
Where
Custer County, 6.38 mi SSE of Moorewood
Rating
EF0
Path length
0.2 mi
Path width
30 yd
Reported by
Trained Spotter
Coordinates
35.653, -99.312

Spotters reported a brief tornado touchdown about 4 miles northeast of Hammon. No damage is known to have occurred with this tornado.

Hail, Custer

When
April 8, 8:36 PM CST
Where
Custer County, 10.91 mi NNW of Custer City
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.800, -98.970

No damage reports.

Hail, Dewey

When
April 8, 8:45 PM CST
Where
Dewey County, 7.03 mi ESE of Putnam
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.830, -98.850

No damage reports.

Thunderstorm Wind, Dewey

When
April 8, 8:45 PM CST
Where
Dewey County, 7.03 mi ESE of Putnam
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.830, -98.850

No reported damage.

Hail, Dewey

When
April 8, 8:55 PM CST
Where
Dewey County, 5.22 mi SW of Oakwood
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.880, -98.770

No damage reports.

Tornado, Custer

When
April 9, 8:08 PM CST
Where
Custer County, 4 mi NW of Butler
Rating
EF0
Path length
0.2 mi
Path width
30 yd
Reported by
Trained Spotter
Coordinates
35.681, -99.240

Spotters reported a tornado touched down about 4 miles northwest of Butler. The tornado produced no known damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570259, 570260, 570261, 570263, 570264, 570265, 570266, 570267, 570268, 570269, 570270, 570271, 570272, 570273, 570274, 570275, 570276, 570277, 570278, 575351, 570279, 570280, 570310, 570281, 575352.